Alert archive / South Dakota / Tornado Warnings in 2005
Tornado Warning 18, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at Jun 13, 2005, 3:53 PM CDT for Grant County, Roberts County, South Dakota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 3:53 PM CDT (20:53 UTC)
- Expired
- Jun 13, 2005, 4:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Grant County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 125 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:20 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KABR 132052
TORABR
SDC051-109-132145-
/O.NEW.KABR.TO.W.0018.050613T2053Z-050613T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
353 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* TORNADO WARNING FOR...
GRANT COUNTY IN NORTHEAST SOUTH DAKOTA
ROBERTS COUNTY IN NORTHEAST SOUTH DAKOTA
* UNTIL 445 PM CDT
* AT 353 PM CDT(253 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2
MILES SOUTH OF CORONA..MOVING NORTH AT 10 MPH.
* THE TORNADO WILL BE NEAR...
WILMOT AROUND 420 PM CDT
THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING
SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.
LAT...LON 4527 9692 4528 9669 4537 9668 4552 9676
4552 9696
$$
ALBRECHT2 follow-up statements
000
WWUS53 KABR 132106
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
406 PM CDT MON JUN 13 2005
SDC051-109-132145-
/O.CON.KABR.TO.W.0018.000000T0000Z-050613T2145Z/
ROBERTS SD-GRANT SD-
406 PM CDT MON JUN 13 2005
...A TORNADO WARNING CONTINUES FOR GRANT AND ROBERTS COUNTIES UNTIL
445 PM CDT(345 PM MDT)...
AT 402 PM CDT(302 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO..
THIS DANGEROUS STORM WAS LOCATED NEAR CORONA...OR 11 MILES NORTHWEST
OF MILBANK...AND MOVING NORTH AT 10 MPH.
THIS DANGEROUS STORM WILL BE...
4 MILES EAST OF WILMOT BY 425 PM CDT.
A SECOND SEVERE STORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED
NEAR MILBANK MOVING NORTH AT 10 MPH.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
LAT...LON 4527 9692 4528 9669 4537 9668 4552 9676
4552 9696
$$000
WWUS53 KABR 132142
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
443 PM CDT MON JUN 13 2005
SDC051-109-132153-
/O.EXP.KABR.TO.W.0018.000000T0000Z-050613T2145Z/
ROBERTS SD-GRANT SD-
443 PM CDT MON JUN 13 2005
...THE TORNADO WARNING FOR GRANT AND ROBERTS COUNTIES HAS BEEN
ALLOWED TO EXPIRE...
AT 437 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4527 9692 4528 9669 4537 9668 4552 9676
4552 9696
$$
ALBRECHTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Jun 13, 3:40 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 13, 3:40 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 340 PM CDT MON JUN 13 2005 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT STRONG UPPER LOW WILL MAKE ITS WAY SLOWLY ENE OUT OF THE AREA THROUGH THE DAY TUESDAY. BREAKS IN THE CLOUDS SE IN THE CWA ALONG WITH INCREASED INSTABLITY WILL CONTINUE TO ALLOW SCT TSRAS TO DEVELOP OVER THIS AREA WITH SOME POSSIBLY SEVERE. OTHERWISE...THE LARGE AREA OF WRAPAROUND RAIN WILL CONTINUE ACROSS MUCH OF THE CWA THROUGH THIS EVENING AND THEN SLOWLY PUSH EAST AFTER MIDNIGHT THROUGH TUESDAY. THE RAIN SHOULD BE OVER IN FAR NE AND WC MN BY TUES EVENING. WILL KEEP THE FLOOD WATCH GOING THROUGH TONIGHT ACROSS THE CWA. OTHERWISE...WINDS WILL BE STRONG FROM THE N TO NW THROUGH THE NIGHT AND TUESDAY. EXPECT CLOUDS TO BREAK UP THROUGH THE DAY FROM W TO E ACROSS THE CWA ON TUESDAY. THE MDLS AGREE REALLY WELL THROUGH THE SHORT TERM BRINGING UPPER RIDGING INTO THE CENTRAL PART OF THE US AND HOLDING IT IN. THUS...TUESDAY NIGHT THROUGH THURSDAY NIGHT SHOULD BE DRY WITH CLEAR TO P/C SKIES AND MORE SUMMERLIKE TEMPS. .LONG TERM...FRIDAY THROUGH MONDAY LARGE UPPER RIDGE IN PLACE OVER THE CENTRAL US THROUGHOUT THE ENTIRE LONG RANGE. HAVE AN UPPER TROUGH IN PLACE TO THE NORTH OVER NORTHERN ALBERTA AND ANOTHER ONE OF THE SHORE OF THE WEST COAST. A WEAK AREA OF SURFACE LOW PRESSURE DEVELOPS TO THE EAST OF THE ROCKIES ASSOCIATED WITH THE LARGE UPPER TROUGH OVER CANADA. THIS SETS UP SOUTHERLY FLOW AT THE SURFACE AND IN THE LOWER LEVELS THROUGHOUT MUCH OF THE THIS UPCOMING WEEKEND. WITH FLOW OFF THE GULF HAVE SOME MOISTURE ADVECTION INTO THE REGION THROUGH THE WEEKEND. ALSO HAVE A WEAK LLJ DEVELOPING FRIDAY AND SATURDAY NIGHTS. NOT A LOT OF LIFT IS AVAILABLE THROUGHOUT THE REGION UNDER THE LARGE UPPER RIDGE...SO HAVE OPTED TO KEEP THE FORECAST DRY FOR NOW. LOOKS LIKE THE BEST CHANCE OF PRECIP/THUNDERSTORMS WILL BE FURTHER NORTH ACROSS CANADA IN THE VICINITY OF THE UPPER LOW. TEMPERATURES LOOK ON TRACK...WITH SOME PRETTY WARM WEATHER EXPECTED THROUGHOUT THE EXTENDED. H85 TEMPS SOAR INTO THE LOWER 20S TO UPPER 20S BY THE END OF THE WEEKEND. WITH PLENTY OF SUNSHINE AND GOOD MIXING EXPECT MOST SITES TO TOP OUT IN THE 80S TO LOWER 90S BY THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...FLOOD WATCH THROUGH 4 AM CDT TUESDAY MORNING. MN...FLOOD WATCH THROUGH 4 AM CDT TUESDAY MORNING. && MOHR/ALBRECHT
Hazardous weather outlook, Jun 13, 5:46 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 546 AM CDT MON JUN 13 2005 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-141045- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 546 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL PERSIST TODAY AND TONIGHT. HEAVY RAINFALL IS OF PRIMARY CONCERN TODAY WITH MUCH OF THE GROUND ACROSS CENTRAL AND NORTHEAST SOUTH DAKOTA ALREADY SATURATED FROM RAINFALL OVER THE PAST WEEK. A FLOOD WATCH IS IN EFFECT FOR ALL OF THE FORECAST AREA THIS MORNING THROUGH TUESDAY AFTERNOON. RIVER FLOODING ALONG THE JAMES...ELM...AND MAPLE RIVERS CONTINUES. FLSABR CONTAINS THE LATEST INFORMATION ON THIS SITUATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVER FLOODING ALONG PORTIONS OF THE JAMES AND ELM RIVERS IS EXPECTED TO CONTINUE INTO TUESDAY. THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY NIGHT OVER NORTH CENTRAL SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
In the hours before
Special weather statement, Jun 13, 2:36 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 236 PM CDT MON JUN 13 2005 SDZ019-020-022-132035- CLARK-CODINGTON-HAMLIN- 236 PM CDT MON JUN 13 2005 ...FUNNEL CLOUDS REPORTED... THUNDERSTORMS ARE MOVING ACROSS HAMLIN AND CODINGTON COUNTIES TOWARD CLARK COUNTY. FUNNEL CLOUDS HAVE BEEN REPORTED WITH THESE THUNDERSTORMS. A TORNADO WATCH IS IN EFFECT THROUGH 8 PM ACROSS EAST CENTRAL SOUTH DAKOTA. IF YOU SEE A FUNNEL CLOUD AND FEEL THREATENED...PLEASE TAKE COVER. REPORT ALL SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO WARNING. ALBRECHT/HARDING
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:49 PM CDT | Flash Flood Warning | ABR | Day | 3 hr |
| Jun 13, 3:14 PM CDT | Tornado Warning | ABR | Codington | 31 min |
| Jun 13, 3:35 PM CDT | Flash Flood Warning | ABR | Grant | 3 hr |
| Jun 13, 3:47 PM CDT | Tornado Warning | ABR | Codington | 45 min |
Nearby
Tornado Warnings in South Dakota, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.